MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012454-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat the ostium of the right coronary artery.A 4.5x12mm drug eluting stent was placed.The 4.50x12mm nc trek balloon dilatation catheter (bdc) was used for post dilatation.The balloon was inflated twice and then deflated completely.During retraction of the bdc into the 6 fr guiding catheter resistance was met.The balloon was checked again to confirm it was completely deflated.The bdc was again attempted to be retracted and resistance was met.Minimal force was applied and the shaft separated.A micro snare was used to retrieve the separated portion.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
B5 - describe event or problem: updated.H6 - medical device problem code 2017 added.Visual analysis was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the balloon was inflated twice at 20 atmospheres (atms) and 22 atm.It should be noted that the coronary dilatation catheters (cdc), nc trek, rx, global, instruction for use (ifu), : balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek device is 18 atm; therefore, rbp was exceeded.In this case, it is unknown if the ifu violation caused or contributed to the reported compliant.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that can contribute to difficult to remove/resistance with the guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support or interactions with other devices.Additionally, it should be noted that the ifu states: with 4.5 mm and 5.0 mm balloon dilatation catheters, some increased resistance may be noted upon insertion or withdrawal into or out of the guiding catheter.In this case, a conclusive cause for the reported difficulty removing the device could not be determined.Furthermore, it is likely that the bdc was inadvertently mishandled during removal, as resistance was encountered, resulting in the reported separation.Additional treatment with a micro snare was performed to retrieve the separated portion.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed medwatch report, additional information was received.The nc trek balloon was inflated to 22 atmospheres which is above the rated burst pressure.No additional information was provided.

Brand Name
NC TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19070871
Report Number2024168-2024-04454
Device Sequence Number4798445
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public(01)08717648152108(17)260228(10)30324G1
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number1012454-12
Device Lot Number30324G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR GUIDING CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown